Table of Contents Author Guidelines Submit a Manuscript
International Journal of Mathematics and Mathematical Sciences
Volume 18, Issue 4, Pages 745-748
http://dx.doi.org/10.1155/S0161171295000950

The best approximation and an extension of a fixed point theorem of F. E. Browder

1Department of Mathematics, Unversity of Wyoming, Laramie 82071, WY, USA
2Department of Mathematics and Statistics, Memorial University of Newfoundland, St. John's, Newfoundland A 1C 5S7, Canada

Received 17 March 1994; Revised 9 May 1994

Copyright © 1995 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

In this paper, the KKM principle has been used to obtain a theorem on the best approximation of a continuous function with respect to an affine map. The main result provides extensions of some well-known fixed point theorems.